Arizona, 2004Flash Flood in Arizona, December 29, 2004
December 29, 2004 · NWS VEF · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before the first event at Dec 29, 6:10 AM PST, 1 hour 50 minutes earlier.
Area forecast discussion, Dec 29, 6:10 AM PST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
610 AM PST WED DEC 29 2004
.SYNOPSIS...A STRONG LOW PRESSURE SYSTEM WILL CONTINUE TO MOVE
ACROSS THE AREA TODAY...RESULTING IN RAIN AND SNOW...LOCALLY HEAVY
AT TIMES THROUGH THIS MORNING...BEFORE DECREASING THIS AFTERNOON.
DRIER CONDITIONS WILL BE SEEN ON THURSDAY...HOWEVER ANOTHER STORM
WILL MOVE OVER THE AREA ON FRIDAY SPREADING RAIN AND SNOW ACROSS THE
AREA ONCE AGAIN FOR THE HOLIDAY.
&&
.SHORT TERM...WILL KEEP DISCUSSION VERY SHORT TODAY IN ORDER TO
MONITOR ONGOING WEATHER SITUATION. UPPER LOW OFFSHORE WAS FORECAST
BY MODELS TO WEAKEN AND MOVE INLAND TODAY. IR SATELLITE TRENDS
INDICATE THAT THIS IS BEGINNING TO HAPPEN AS CLOUD SHIELD IS
STARTING TO LOSE ITS STRUCTURE. POWERFUL AREA OF UPPER DIFFLUENCE
MOVED THROUGH THE CWA OVERNIGHT CAUSING HEAVY RAIN AND SNOW OVER
MUCH OF THE FORECAST AREA...BUT ESPECIALLY OVER CLARK AND SAN
BERNARDINO COUNTIES WHERE FLASH FLOOD WARNINGS CONTINUE. ROUGHLY 2
INCHES OF RAIN HAS FALLEN OVER THE LAS VEGAS VALLEY DURING THE PAST
24 HOURS...AND A SPOTTER IN YUCCA VALLEY CA RECORDED ALMOST 4 INCHES
OF RAINFALL DURING A 24 HOUR PERIOD ENDING AT 430 AM. RAIN SHOULD
BEGIN TAPERING OFF FROM WEST TO EAST DURING THE NEXT FEW HOURS AS
THE STORM CONTINUES TO WEAKEN AND MOVE INLAND. WINTER STORM WARNINGS
LOOKING TO BE IN GOOD SHAPE AND HAVE NOT EXTENDED THOSE. MAIN
CONCERN FOR TODAY WILL BE ONGOING FLOODING OVER THE NEXT FEW HOURS.
MAY ALSO SEE SOME STRONG WINDS OVER MOHAVE COUNTY...BUT WILL HAVE TO
LET DAY SHIFT TAKE ANOTHER LOOK AT THAT. PRECIP DRAG MAY HAMPER
WINDS. NEXT STORM SYSTEM SHOULD MOVE INTO THE PACNW AND BEGIN
AFFECTING OUR AREA THURSDAY AND FRIDAY. RIGHT NOW...AND TIMING MAY
CHANGE...IT LOOKS LIKE THERE WILL BE A GOOD CHANCE FOR RAIN IN THE
LAS VEGAS VALLEY ON NEW YEARS EVE. LATEST MODEL DATA INDICATES THAT
IT MAY TAPER OFF AROUND 10 PM THOUGH.
&&
.LONG TERM...OVERALL VERY UNSETTLED WEATHER TO CONTINUE ACROSS THE
CWA THROUGH THE LONG TERM AS A SERIES OF TROUGHS DROP SOUTH ALONG
THE WEST COAST AND INTO THE AREA. ALTHOUGH SOME DIFFERENCES IN LONG
TERM PROGS...OVERALL FAIRLY GOOD AGREEMENT IN THE OVERALL PATTERN.
WILL CONTINUE FAIRLY BROADBRUSH PRECIP PATTERN THROUGH TUESDAY WITH
HIGHER POPS OVER THE MOUNTAINS. WITH CLOUDS/PRECIP WILL KEEP HIGH
TEMPS GENERALLY BELOW NORMAL AND TREND TOWARDS GFS MOS FOR NOW.
&&
.AVIATION...STRONG UPPER LOW MOVING ONTO THE SOUTHERN CALIFORNIA
COAST WILL CONTINUE TO BRING MOISTURE TO KLAS THROUGH ABOUT 18Z
BEFORE TAPERING OFF. THIS WILL KEEP CIGS BLO BKN030 WITH VSBY
GENERALLY AOB 3SM THROUGH THE MORNING. IMPROVING CONDITIONS THROUGH
THE AFTERNOON. CURRENT TAF FOR KLAS SHOWING EXPECTED TRENDS.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...WINTER STORM WARNING ABOVE 5500 FEET UNTIL 8 AM TODAY
ZONES 14.
WINTER STORM WARNING ABOVE 5500 FEET UNTIL 10 AM TODAY
ZONES 15...18 AND 19.
.AZ...WINTER STORM WARNING ABOVE 6000 FEET UNTIL 11 AM MST
WEDNESDAY ZONES 1 AND 3.
.CA...WINTER STORM WARNING UNTIL 8 AM TODAY ZONE 26 AND 27.
&&
DAVIS/JENSENHazardous weather outlook, Dec 29, 5:00 AM PST, 3 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
500 AM PST WED DEC 29 2004
AZZ001>003-036-CAZ026>029-NVZ014>022-301500-
DEATH VALLEY NATIONAL PARK CA-ESMERALDA AND CENTRAL NYE COUNTY NV-
LAKE HAVASU AND FORT MOHAVE AZ-LAKE MEAD NATIONAL RECREATION AREA AZ-
LAKE MEAD NATIONAL RECREATION AREA NV-LAS VEGAS VALLEY NV-
LINCOLN COUNTY NV-NORTHEAST CLARK COUNTY NV-NORTHWEST DESERTS AZ-
NORTHWEST PLATEAU AZ-
OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES CA-
SAN BERNARDINO COUNTY DESERTS CA-SAN BERNARDINO COUNTY-
UPPER COLORADO RIVER VALLEY CA-SHEEP RANGE NV-
SOUTHERN CLARK COUNTY NV-SPRING MOUNTAINS-RED ROCK CANYON NV-
WESTERN CLARK AND SOUTHERN NYE COUNTY NV-
500 AM PST WED DEC 29 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
CALIFORNIA...SOUTHERN NEVADA AND NORTHWEST ARIZONA.
.DAY ONE...TODAY
A STRONG PACIFIC STORM MOVING INTO SOUTHERN CALIFORNIA THIS MORNING
AND ACROSS SOUTHERN NEVADA DURING THE DAY WILL CONTINUE TO BRING
LOCALLY HEAVY RAIN AND SNOW TO AREA THIS MORNING...BEFORE TAPERING
OFF DURING THE AFTERNOON. SEE THE LATEST WSW AND FFW PRODUCTS FOR
DETAILS AND ENDING TIMES.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
UNSETTLED AND WET WEATHER WILL CONTINUE INTO TUESDAY AS A SERIES OF
STORM SYSTEMS FORM IN THE GULF OF ALASKA AND DROP SOUTH ALONG THE
WEST COAST. THE NEXT STORM IS EXPECTED TO MOVE INTO THE AREA ON
FRIDAY AND MAY BRING LOCALLY HEAVY SNOW TO THE MOUNTAIN AREAS ONCE
AGAIN FRIDAY AFTERNOON AND NIGHT. ANOTHER SYSTEM IS THEN EXPECTED TO
MOVE INTO THE AREA ON SUNDAY AND MONDAY.
.SPOTTER INFORMATION STATEMENT...
SKYWARN ACTIVATION IS NOT ANTICIPATED BUT WEATHER SPOTTERS ARE
ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS...INCLUDING SNOW
AMOUNTS...ACCORDING TO STANDARD OPERATING PROCEDURES.
Flash Flood, Mohave
- When
- December 29, 8:00 AM PST to 8:45 AM PST
- Where
- Mohave County, Kingman
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.704, -113.758 (the zone’s center; the record gives no point)
Mohave County Sheriff reported that several washes leading to Kingman were running full with several roads washed out. Several people were also trapped in their cars between washes.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind in California, December 29, 2004$5.0 million · 50 kt wind · 1 event
- Flash Flood in California, December 29, 2004$100,000 · 1 event
- Heavy Snow in Montana, December 29 to 30, 2004$85,000 · 2 events
- Winter Storm in California, December 29, 2004$50,000 · 1 event
- Damaging Wind in California, December 29, 2004$50,000 · 56 kt wind · 1 event
- Damaging Wind in California, December 29, 2004$50,000 · 60 kt wind · 1 event
- Damaging Wind in California, December 29, 2004$50,000 · 56 kt wind · 1 event
- High Wind and Strong Wind in Arizona, December 29, 2004$40,000 · 56 kt wind · 4 events
- Flash Flood in California, December 29, 2004$40,000 · 1 event
- Damaging Wind in California, December 29, 2004$35,000 · 50 kt wind · 1 event
- Damaging Wind in California, December 29, 2004$30,000 · 52 kt wind · 1 event
- Winter Storm in Minnesota, December 29 to 31, 200418 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5432047.